Alert archive / North Carolina / Flash Flood Warnings in 2020

Flash Flood Warning 28, NWS Raleigh, NC

July 23, 2020Davidson County, Forsyth County, Guilford County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jul 23, 2020, 4:24 PM EDT for Davidson County, Forsyth County, Guilford County, North Carolina. It was in force for 5 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2020, 4:24 PM EDT (20:24 UTC)
Expired
Jul 23, 2020, 9:29 PM EDT
In force
5 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC

The radar

The Roanoke radar (KFCX), 119 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 5:45 PM EDTFLASH FLOOD4 Sse Greensboro, NCGAUGE AT RYANS CREEK (RYAN7) ENTER FLOOD STAGE AT 8.06 FT, CONFIRM BY MULTIPLE REPORTS FROM EM.
Jul 23, 6:00 PM EDTFLASH FLOOD4 Sse Greensboro, NCMULTIPLE REPORTS OF ROADWAYS FLOODED DUE TO RYAN CREEK AND SOUTH BUFFALO CREEK RISING ABOVE ITS BANKS. STREETS INCLUDED ARE S ELM EUGENE ST, ALAMANCE CHURCH RD, AND RANDLEMAN ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 81 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2020-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 829 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2020-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
829 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1032 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

872 
WGUS52 KRAH 232024
FFWRAH
NCC057-067-081-232330-
/O.NEW.KRAH.FF.W.0028.200723T2024Z-200723T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
424 PM EDT Thu Jul 23 2020

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Forsyth County in central North Carolina...
  Northern Davidson County in central North Carolina...
  Guilford County in central North Carolina...

* Until 730 PM EDT.

* At 423 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is ongoing or expected to begin
  shortly.

  HAZARD...Life threatening flash flooding. Heavy rain producing 
           flash flooding.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of creeks and streams, 
           urban areas, highways, streets and underpasses.

* Some locations that will experience flooding include...
  Greensboro, Winston-Salem, High Point, Lexington, Thomasville,
  Kernersville, Clemmons, Bermuda Run, Linwood and McLeansville.

Additional rainfall amounts of one to two inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3614 8044 3622 8043 3626 8045 3624 7953
      3590 7954 3592 8004 3579 8017 3570 8032
      3572 8033 3574 8046 3577 8045 3583 8048
      3584 8039 3587 8039 3588 8042 3589 8037
      3596 8038 3606 8047 3605 8049 3611 8050

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

23
4 follow-up statements
984 
WGUS72 KRAH 232148
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
548 PM EDT Thu Jul 23 2020

NCC067-232154-
/O.CAN.KRAH.FF.W.0028.000000T0000Z-200723T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forsyth NC-
548 PM EDT Thu Jul 23 2020

...THE FLASH FLOOD WARNING FOR FORSYTH COUNTY IS CANCELLED...

Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.

LAT...LON 3584 8039 3587 8039 3588 8042 3589 8037
      3598 8039 3600 8032 3600 8022 3603 8021
      3601 8004 3625 8004 3624 7953 3590 7954
      3592 8004 3579 8017 3570 8032 3572 8033
      3574 8046 3577 8045 3583 8048

$$

NCC057-081-232330-
/O.CON.KRAH.FF.W.0028.000000T0000Z-200723T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Davidson NC-Guilford NC-
548 PM EDT Thu Jul 23 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
NORTHERN DAVIDSON AND GUILFORD COUNTIES...

At 544 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Two to three inches of rain has fallen 
across portions of the warning area with significant rises notes 
along the Buffalo Creek tributaries. Flash flooding is ongoing or 
expected to begin shortly.

HAZARD...Life threatening flash flooding. Heavy rain producing flash 
         flooding.

SOURCE...Radar indicated.

IMPACT...Life threatening flash flooding of creeks and streams, 
         urban areas, highways, streets and underpasses.

Some locations that will experience flooding include...
Greensboro, High Point, Lexington, Thomasville, Linwood,
McLeansville, Summerfield, Gibsonville, Stokesdale and Pleasant
Garden.

Additional rainfall amounts of a half inch to inch is possible in 
the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3584 8039 3587 8039 3588 8042 3589 8037
      3598 8039 3600 8032 3600 8022 3603 8021
      3601 8004 3625 8004 3624 7953 3590 7954
      3592 8004 3579 8017 3570 8032 3572 8033
      3574 8046 3577 8045 3583 8048

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

23
289 
WGUS72 KRAH 232301
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
701 PM EDT Thu Jul 23 2020

NCC057-081-232330-
/O.CON.KRAH.FF.W.0028.000000T0000Z-200723T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Davidson NC-Guilford NC-
701 PM EDT Thu Jul 23 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
NORTHERN DAVIDSON AND GUILFORD COUNTIES...

At 658 PM EDT, emergency management reported flash flooding due to 
Ryan Creek flooding out of its bank. Three to four inches of rain 
have already fallen with an additional half inch possible. 

HAZARD...Life threatening flash flooding. Heavy rain producing flash 
         flooding.

SOURCE...Emergency management.

IMPACT...Life threatening flash flooding of creeks and streams, 
         urban areas, highways, streets and underpasses.

Some locations that will experience flooding include...
Greensboro, High Point, Lexington, Thomasville, Linwood,
McLeansville, Summerfield, Gibsonville, Stokesdale and Pleasant
Garden.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3584 8039 3587 8039 3588 8042 3589 8037
      3598 8039 3600 8032 3600 8022 3603 8021
      3601 8004 3625 8004 3624 7953 3590 7954
      3592 8004 3579 8017 3570 8032 3572 8033
      3574 8046 3577 8045 3583 8048

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

23
013 
WGUS52 KRAH 232321
FFWRAH
NCC057-081-240230-
/O.EXT.KRAH.FF.W.0028.000000T0000Z-200724T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
721 PM EDT Thu Jul 23 2020

The National Weather Service in Raleigh has extended the

* Flash Flood Warning for...
  Northern Davidson County in central North Carolina...
  Guilford County in central North Carolina...

* Until 1030 PM EDT.

* At 719 PM EDT, emergency management reported thunderstorms
  producing heavy rain across the warned area. Up to three inches of 
  rain have already fallen. Flash flooding is already occurring, 
  especially along the tributaries of Buffalo and Ryan Creek in 
  Greensboro and Thomasville in northern Davidson County. 

  HAZARD...Life threatening flash flooding. Heavy rain producing 
           flash flooding.

  SOURCE...Emergency management.

  IMPACT...Life threatening flash flooding of creeks and streams, 
           urban areas, highways, streets and underpasses.

* Some locations that will experience flooding include...
  Greensboro, High Point, Lexington, Thomasville, Linwood,
  McLeansville, Summerfield, Gibsonville, Stokesdale and Pleasant
  Garden.

Additional rainfall amounts of a half to one inch are possible in 
the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3584 8039 3587 8039 3588 8042 3589 8037
      3598 8039 3600 8032 3600 8022 3603 8021
      3601 8004 3625 8004 3624 7953 3590 7954
      3592 8004 3579 8017 3570 8032 3572 8033
      3574 8046 3577 8045 3583 8048

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

23
135 
WGUS72 KRAH 240129
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
929 PM EDT Thu Jul 23 2020

NCC057-081-240138-
/O.CAN.KRAH.FF.W.0028.000000T0000Z-200724T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Davidson NC-Guilford NC-
929 PM EDT Thu Jul 23 2020

...THE FLASH FLOOD WARNING FOR NORTHERN DAVIDSON AND GUILFORD
COUNTIES IS CANCELLED...

Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 3584 8039 3587 8039 3588 8042 3589 8037
      3598 8039 3600 8032 3600 8022 3603 8021
      3601 8004 3625 8004 3624 7953 3590 7954
      3592 8004 3579 8017 3570 8032 3572 8033
      3574 8046 3577 8045 3583 8048

$$

23

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 4:22 PM EDT, 2 minutes earlier.

Area forecast discussion, Jul 23, 4:22 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
422 PM EDT Thu Jul 23 2020

.SYNOPSIS...
Upper level high pressure over the area will weaken through Friday.
This will allow a weak cold front to move into NC from VA tonight,
then stall over eastern NC on Friday and Saturday.

&&

.NEAR TERM /THIS EVENING AND TONIGHT/...
As of 340 PM Thursday...

...A Heat Advisory remains in effect for the Sandhills, Coastal
Plain and eastern portions of the Piedmont through 900 PM...

...Strong thunderstorms this afternoon and evening, with isolated
severe thunderstorms possible...

A couple of concerns for the late afternoon and evening.

Several pulse severe thunderstorm warnings have been issued thus
far. Some damaging wind potential in the collapsing intense cores
thus far and this will continue through early evening. MLCapes of
2000-2500 j/kg along with outflow boundaries will continue to
support new storms. Cooling temperatures into the mid 70s will
happen with the lucky areas to get rain.

Outside of thunderstorm areas and the cloudiness and rain, the heat
will continue to pose a significant hazard for those that have to be
outside. Highs are expected to reach the mid to upper 90s in the
Advisory area, with near 90 in the NW Piedmont. Heat indices will
top out around 105 in the Advisory area, with upper 90s in the NW.

The thunderstorms are expected to diminish late this evening and
overnight to areas of showers between 06z and 12z. Lows tonight will
be in the upper 60s to mid 70s north-central into the SE.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
As of 340 PM Thursday...

...Showers and thunderstorms Friday will knock back the heat...

...Isolated severe storms possible again in the east and south...

The heat will not be as oppressive Friday as the shortwave trough
aloft tracks over the mid-Atlantic states. The associated cold front
will be a weak front, but this still does the trick to produce
scattered to numerous thunderstorms again Friday into Friday
evening. Scattered showers and isolated thunderstorms will be
possible Friday morning, but the higher POP will come with heating
out ahead of the front that will be SW-NE across central NC. The
exact position of the front along with the amount of cloudiness will
determine where the storms develop as MLCapes will again top out in
the 2000 j/kg in areas that heat up by noon. Scattered to numerous
thunderstorms will develop in the favored areas near the front by
late morning, then spread/develop ESE across the region. The eastern
Piedmont, Sandhills, and Coastal Plain will be favored for isolated
pulse severe storms again, with the main threat from damaging wind
gusts to 60 mph.

The heat indices will be beat down by the increased storminess and
cloudiness. Actual highs will be in the mid to upper 80s NW and
north-central with lower 90s SE. Thus, no need for Heat Advisories
for the first time in a while.

PW's will still be in the 1.75 to 2 inch range, with locally heavy
rain still likely due to the deep moisture and relatively slow storm
movement and expected mergers along the front in the east.

Scattered showers and storms will diminish on Friday night. Lows in
the 65-69 range north into the lower 70s south and east.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 405 PM Thursday...

A disturbance aloft will result in continued showers and
thunderstorms Saturday afternoon and evening, especially to the SE
where moisture will be highest. Have continued likely POPs from the
Triangle south and east with high chance POPs elsewhere. An upper-
level ridge will build over the Southeast US on Sunday and Monday,
resulting in drier conditions, with only low chance POPs on Sunday
and slight chance POPs or less on Monday (highest south). An
increasing chance of showers and storms will commence once again on
Tuesday as an upper trough and cold front approach the area from the
NW. Wednesday looks to have an even better chance of showers and
storms as the front gets closer, and this may continue into
Thursday. However, a lot depends on the exact placement of the front
and how far south it is able to get, which is still uncertain at
this time. The GFS keeps the front hung up to the north, resulting
in higher POPs on Thursday compared to the ECMWF which has the front
clearing the area Wednesday night.

Hot and humid weather will continue through the period. High
temperatures this weekend will be in the low-90s, slightly above
normal, and dew points will still be in the low-to-mid 70s. However,
heat indices this weekend will at least be a bit less oppressive
than what they have been recently, and no Heat Advisory is
anticipated. The hottest days will be Monday and Tuesday with highs
in the mid-to-upper 90s. Temperatures should then drop to near-
normal by Wednesday and Thursday as the cold front approaches and
cloud cover increases.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
As of 325 PM Wednesday...

24 hour TAF period: Scattered thunderstorms will bring chances of
MVFR to IFR CIGS and VSBYS through this evening. Otherwise, outside
of storms expect generally MVFR to VFR CIGS and VSBYS with some
light showers.

Looking ahead: Expect mainly diurnally driven aft/eve convection each
day through the extended period. Some pre-dawn/early morning fog/low-
stratus will be increasingly possible with better convective
coverage the preceding evenings. Otherwise, VFR conditions should
prevail.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 900 PM EDT this evening for NCZ010-011-026>028-
041>043-077-078-088-089.

&&

SYNOPSIS...Badgett
NEAR TERM...Badgett
SHORT TERM...Badgett
LONG TERM...Danco
AVIATION...Badgett/KC
Hazardous weather outlook, Jul 23, 3:19 AM EDT, 13 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
319 AM EDT Thu Jul 23 2020

NCZ010-011-026>028-041>043-077-078-088-089-240730-
Warren-Halifax-Franklin-Nash-Edgecombe-Wake-Johnston-Wilson-Harnett-
Wayne-Cumberland-Sampson-
319 AM EDT Thu Jul 23 2020

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

A few thunderstorms may approach severe limits, with damaging wind
gusts to near 60 mph the main threat.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ007>009-021>025-038>040-073>076-083>086-240730-
Person-Granville-Vance-Forsyth-Guilford-Alamance-Orange-Durham-
Davidson-Randolph-Chatham-Stanly-Montgomery-Moore-Lee-Anson-Richmond-
Scotland-Hoke-
319 AM EDT Thu Jul 23 2020

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

A few thunderstorms may approach severe limits, with damaging wind
gusts to near 60 mph the main threat.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 23, 4:09 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Raleigh NC
409 PM EDT Thu Jul 23 2020

NCZ021-022-038-039-232115-
Guilford NC-Forsyth NC-Randolph NC-Davidson NC-
409 PM EDT Thu Jul 23 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FORSYTH...DAVIDSON...
NORTHWESTERN RANDOLPH AND WESTERN GUILFORD COUNTIES UNTIL 515 PM
EDT...

At 409 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near King to 8 miles
northwest of Thomasville to near High Rock Lake. Movement was east at
20 mph.

Wind gusts up to 40 mph will be possible with these storms.

Locations impacted include...
Greensboro, Winston-Salem, High Point, Lexington, Randleman,
Thomasville, Kernersville, Clemmons, Bermuda Run and Linwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3611 8051 3614 8044 3626 8045 3626 7999
      3607 7979 3576 7982 3565 8030 3568 8033
      3572 8033 3574 8046 3584 8047 3583 8046
      3584 8039 3588 8042 3589 8037 3596 8038
      3599 8042 3601 8042 3606 8046 3605 8050
TIME...MOT...LOC 2009Z 278DEG 19KT 3621 8038 3596 8019 3567 8024

23
Local storm report, Jul 23, 4:14 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
414 PM EDT THU JUL 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     TSTM WND DMG     2 SW PILOT              35.86N 78.30W
07/23/2020                   WAKE               NC   911 CALL CENTER

            TREE DOWN AT 2200 BLOCK OF SHEPARD SCHOOL
            RD.

&&
Local storm report, Jul 23, 4:17 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
417 PM EDT THU JUL 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     4 WNW NASHVILLE         35.98N 78.03W
07/23/2020                   NASH               NC   911 CALL CENTER

            TREE DOWN AT VICK RD AND PLEASANT GROVE
            CHURCH RD.

&&
Local storm report, Jul 23, 4:18 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
418 PM EDT THU JUL 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     TSTM WND DMG     MIDDLESEX               35.79N 78.20W
07/23/2020                   NASH               NC   911 CALL CENTER

            MULTIPLE TREES AND POWER LINES DOWN AT EXUM
            AND OAK ST.

&&
Local storm report, Jul 23, 4:20 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
420 PM EDT THU JUL 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     TSTM WND DMG     2 WNW DORTCHES          36.02N 77.88W
07/23/2020                   NASH               NC   911 CALL CENTER

            TREE DOWN AT DORTCHES RD AND RED OAK.

&&
Local storm report, Jul 23, 4:21 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
421 PM EDT THU JUL 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     TSTM WND DMG     1 S WINSTON-SALEM       36.09N 80.27W
07/23/2020                   FORSYTH            NC   FIRE DEPT/RESCUE

            MULTIPLE TREES DOWN, INCLUDING ONE ON A
            HOUSE IN WINSTON-SALEM ON QUEEN STREET. TIME
            ESTIMATED TO BE BETWEEN 2PM TO 245PM.

&&

CC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 3:09 AM EDTHeat AdvisoryRAHCumberland, Edgecombe, Franklin, Halifax, Harnett, Johnston and 6 more17 hr
Jul 23, 2:42 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash63 min
Jul 23, 2:53 PM EDTSevere Thunderstorm WarningRAHWake52 min
Jul 23, 3:19 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Randolph56 min
Jul 23, 3:30 PM EDTAreal Flood AdvisoryRAHGuilford2 hr
Jul 23, 3:56 PM EDTAreal Flood AdvisoryRAHFranklin, Wake2 hr
Jul 23, 4:04 PM EDTSpecial Weather StatementRAHWilson41 min
Jul 23, 4:09 PM EDTSpecial Weather StatementRAHDavidson, Forsyth66 min
Jul 23, 4:34 PM EDTSpecial Weather StatementRAHWayne26 min
Jul 23, 5:00 PM EDTAreal Flood AdvisoryRAHJohnston, Wayne, Wilson2 hr
Jul 23, 5:04 PM EDTAreal Flood AdvisoryRAHWake116 min
Jul 23, 5:24 PM EDTSpecial Weather StatementRAHJohnston51 min
Jul 23, 6:06 PM EDTSpecial Weather StatementRAHLee39 min
Jul 23, 6:34 PM EDTFlash Flood Warning Considerable damage threatRAHWake77 min
Jul 23, 6:40 PM EDTSpecial Weather StatementRAHHarnett50 min
Jul 23, 7:11 PM EDTAreal Flood AdvisoryRAHHarnett4 hr
Jul 23, 7:30 PM EDTSevere Thunderstorm WarningRAHSampson17 min

Nearby

Flash Flood Warnings in North Carolina, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.